New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Irishmom4
Regular Member


Date Joined Sep 2008
Total Posts : 457
   Posted 7/2/2010 9:54 AM (GMT -7)   
I have been taking immunosuppressants to keep my Crohn's disease in check over the last year. I also have had 5 UTI's and  flu like symptoms  since last winter. My Gi thinks they are from taking steroids, but I stopped the steroids in February and am taking Imuran. My GP thinks that I am harboring infection and put me on antibiotics for 30 days which makes me miserable, and we all know how pleasant UTI's are.  She says that she thinks that the infection might also be causing the bowel pain. Now I am totally confused, I am seeing my nephrologist on July 20th. My GP wants him to do more extensive tests. I have had 3 urinalysis and numberous bloods tests. What other kind of testing do you think she is talking about? Once again I feel like a ping pong ball going from doctor to doctor.  Sorry for the rant. Of course we are supposed to go on a weeks vacation starting Monday.
 
Elizabeth
Dx'd with Crohns 1984
Polycystic kidney disease in 1996
Bowel Resection surgery 2006, Now on Asacol,  Imuran, Folic acid, and Enalapril.
 


aimsgirl16
Forum Moderator


Date Joined Jun 2008
Total Posts : 1469
   Posted 7/5/2010 4:23 PM (GMT -7)   
I was on Imuran for about 1 1/2 years, I got repeated UTI's on that but I was also on low doses of prednisone almost the whole time so its hard to say which one.

One you find out about the other extensive testing please let me know what that might be, that sounds interesting to me to see if they can find the cause for sure.

Sorry you are being bounced around like a ping pong ball, that is the worst feeling and please keep your head up!

I hope your vacation goes well, are you planning on going anywhere or planning on relaxin at the house?

Irishmom4
Regular Member


Date Joined Sep 2008
Total Posts : 457
   Posted 7/8/2010 8:25 AM (GMT -7)   

Thanks for the response. I have been taking antibiotics for a week now so I feel much better. The pain in my right side has lessened so it must have been from the UTI. It's all very confusing, but I am glad to up and and running again.

My husband and I went camping for a few days. I have to admit that I was pretty lazy and didn't do a whole lot. Our camper has air conditioning and a TV so it's not really a true camping experience, but I love it.

I'm sure I will be asking for more advice after my nephrologist appointment. LOL

 

 


Dx'd with Crohns 1984
Polycystic kidney disease in 1996
Bowel Resection surgery 2006, Now on Asacol,  Imuran, Folic acid, and Enalapril.
 


susie_sassafrass
Regular Member


Date Joined Jun 2010
Total Posts : 317
   Posted 7/12/2010 12:35 PM (GMT -7)   
I, too, struggled with recurring UTI's after having a kidney stone lasered in January 2008.  (My third episode with stones).  I can't have the sound wave bombardment because I don't clot well.  I have been on prednisone for noncontagous hepatis since 1990.  I tried Imuran but it screwed up my blood count.
 
Now, I have been diagnosed with end stage liver disease and am on the waiting list for a new liiver.  My urologist put on me on a low oxalate and high fluid diet for my kidney stones.  I also take  50 mg. of nitrofurantoin before going to sleep at night to try to prevent UTI's.  My stones seem to be embedded in my kidney, but don't seem to be growing at this point and my urologist has given me a few months off from kidney scans, 24 hour urine tests, and urinanalysis.  Of course, if I develop any symptoms...I .
 
If it is not one thing, it is something else.
 
Susie

Irishmom4
Regular Member


Date Joined Sep 2008
Total Posts : 457
   Posted 7/13/2010 7:11 AM (GMT -7)   
Susie,
I am so sorry to hear that you need a liver transplant. Hopefully you will get it very soon. My father had a kidney transplant and the results were amazing. He had been on dialyisis for years. It amazed me that he was producing urine immediately after surgery and was out of the hospital in 5 days.

I am going to my nephrologist on the 20th and he is going to figure out what tests I need. The bad news is my husband gets laid off in a month so I might have to put them on hold. I am taking an antibiotic every day now to ward off the UTI's. But only time will tell.

I'll say some prayers that a liver becomes available very soon.
Elizabeth
Dx'd with Crohns 1984
Polycystic kidney disease in 1996
Bowel Resection surgery 2006, Now on Asacol,  Imuran, Folic acid, and Enalapril.
 


LLPLUV
Veteran Member


Date Joined Mar 2009
Total Posts : 1158
   Posted 7/20/2010 7:39 AM (GMT -7)   
I have so much scarring from UTI's. I have found no comfort in any antibotic. I just always use my cranberry juice. Hey even if it doesn't work at least my mind thinks I'm trying :)

I hope everyone has a wonderful week.

Laurie
Kidney Diseases and Disorders
              Moderator
 
39 yr young female with,
Chronic Kidney Stones, PKD (Polycystic Kidney Disease), Chronic Kidney Failure, Severe Hypertension, Urological RSD

Also CHF (Congestive Heart Failure) and Sleep Apnea

Hopefully NO MORE........


cessiye
New Member


Date Joined Oct 2010
Total Posts : 3
   Posted 10/8/2010 7:51 AM (GMT -7)   
mad   hi i have had uti's nearly every other week i to take antibiotics to help clear it up. i hace to take trimethroprim everyday and when i get a flare upof uti i have to take cefradine, i totake cranberry extract in tablet form but i dont think it helps very much but hay what do i know. i had kidney stone's some 15yrs ago and now suffer from either uti or cyctitis. does anyone konw of a cure for this problem.

at wit's end
Veteran Member


Date Joined Jun 2007
Total Posts : 553
   Posted 11/24/2010 5:51 PM (GMT -7)   
I've been struggling with a UTI now for two weeks, however, I tried to take care of things myself before breaking down and going to the doctor. I have been on Ciprofloxacin since this past Friday, have 2 days worth of pills left and don't feel much better. I still have that not so comfortable catch type feeling in my left side and just behind it into my back. That always occurs first. I have had no fever or chills, just a good deal of pressure with the stinging and burning and at times scant urine flow. However, I've noticed a different symptom this time with the external stinging type sensation, wondering if that is how a yeast infection does? I have cream for that. This is about the fourth UTI I've had since my periods stopped almost 2 years ago. Not to mention the low back discomfort. doctor said if I did it probably meant it had gone to the kidneys and there might be a kidney stone. This has always taken me two rounds of antibiotic with past UTI's and I have a appointment Monday morning to have another urinalysis. I am drinking plenty of fluids with this, and haved been using a heating pad. Anyone got any other suggestions? This is making me feel miserable.



Put on Azulfidine 2 X 3 a day and Rowasa enemas 60mg.




Medicine changed to Asacol 400mg 2 pills X3 times a day. Taken off all meds in 2004.


d with acid reflux 2005. Put on Protonix 40mg.



Was put back on Asacol 400mg 2 pills 2X a day in July 2007 maintenance.

Post Edited (at wit's end) : 11/24/2010 6:59:55 PM (GMT-7)


SUMERSUM
New Member


Date Joined Dec 2011
Total Posts : 3
   Posted 12/30/2011 2:22 PM (GMT -7)   
My 6 yr old daughter has had reoccuring UTI's and has been on an antibiotic for over a year straight. every time we tried to get off, by day five, the symptoms of a bladder infection would start up again. I spoke to someone at the health food store and she recomoned D-manose and also probiotics, to restore good bacterias. We have finally gotten her off the antibiotic, and she is doing well. She has 1/4 tsp of d-manose in her water twice a day and that has kept her infection free it has only been a little over a month but the longest run she has had without an infection. We are thanking God. she is also drinking a lot of water and a small glass of 100% cranberry juice daily.I also notice if she doesnt have a regular bowl movement it seems to iritate her bladder.

Shelbs122009
New Member


Date Joined Mar 2012
Total Posts : 4
   Posted 3/22/2012 9:52 PM (GMT -7)   
at wits end -
when on antibiotics like cipro and keflex, some doctors will prescribe diflucan to ward off a yeast infection, they are a common side effect of those antibiotics!!!
some doctors have also recommended eating yogurt every day because of the active ingredient that prevents yeast infections.
ive also been told to look into an over the counter pill that contains that super special active ingredient. the name of the OTC is acidophilus

i hope this helps at least for future reference!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:15 PM (GMT -7)
There are a total of 2,735,039 posts in 301,269 threads.
View Active Threads


Who's Online
This forum has 151368 registered members. Please welcome our newest member, Martinese.
368 Guest(s), 13 Registered Member(s) are currently online.  Details
Bololidat, Lymepilot, Wanda1225, Sarebear89, Girlie, mpost, yancync, LG13, Huddie, gfields, ChickenArise, HeyNoodles, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer